Alert archive / Montana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 6, 2009, 1:54 PM MDT for Deer Lodge County, Silver Bow County, Montana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2009, 1:54 PM MDT (19:54 UTC)
- Expired
- Aug 6, 2009, 2:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Deer Lodge County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 147 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:15 PM MDT | HAIL 1.75 | 10 Wnw Divide, MT | |
| Aug 6, 2:50 PM MDT | HAIL 1 | 7 S Butte, MT | HAIL INCREASING WITH SIZE. |
| Aug 6, 2:54 PM MDT | TSTM WND GST 69 | 3 Ne Butte, MT | ELK PARK DEPARTMENT OF TRANSPORTATION WEATHER STATION READING ON I-15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 12:34 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 061954
SVRMSO
MTC023-093-062045-
/O.NEW.KMSO.SV.W.0022.090806T1954Z-090806T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
154 PM MDT THU AUG 6 2009
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEER LODGE COUNTY IN WEST CENTRAL MONTANA...
SILVER BOW COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 245 PM MDT.
* AT 150 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
THAT HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL...AND HAS THE
THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF GREGSON HOT
SPRINGS...OR ABOUT 26 MILES SOUTHWEST OF ANACONDA...AND WAS
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...ANACONDA...BUTTE...CRACKERVILLE...
FISHTRAP...GALEN...GREGSON HOT SPRINGS...JANNEY...LOST CREEK...
NEWCOMB...NISSLER...OPPORTUNITY...RAMSAY...SILVER BOW...
WALKERVILLE...WARM SPRINGS AND WEST VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. THIS IS
A DANGEROUS STORM. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.
&&
LAT...LON 4577 11282 4580 11299 4587 11309 4587 11316
4580 11326 4580 11333 4574 11337 4575 11339
4586 11345 4625 11293 4626 11255 4619 11256
4618 11251 4607 11245 4590 11241
TIME...MOT...LOC 1952Z 231DEG 37KT 4579 11314
$$
ALLEGRETTO3 follow-up statements
000
WWUS55 KMSO 062019
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
219 PM MDT THU AUG 6 2009
MTC023-093-062045-
/O.CON.KMSO.SV.W.0022.000000T0000Z-090806T2045Z/
SILVER BOW MT-DEER LODGE MT-
219 PM MDT THU AUG 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR DEER LODGE AND SILVER BOW COUNTIES...
* AT 217 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF GREGSON HOT SPRINGS...OR ABOUT 13 MILES SOUTH OF
ANACONDA...AND WAS MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GOLF BALL SIZED HAIL HAS BEEN REPORTED IN WISE RIVER AS A RESULT OF
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4577 11282 4580 11299 4587 11309 4587 11316
4580 11326 4580 11333 4574 11337 4575 11339
4586 11345 4625 11293 4626 11255 4619 11256
4618 11251 4607 11245 4590 11241
TIME...MOT...LOC 2018Z 231DEG 37KT 4596 11284
$$
ALLEGRETTO000
WWUS55 KMSO 062037
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
237 PM MDT THU AUG 6 2009
MTC023-093-062045-
/O.CON.KMSO.SV.W.0022.000000T0000Z-090806T2045Z/
SILVER BOW MT-DEER LODGE MT-
237 PM MDT THU AUG 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EASTERN DEER LODGE AND SILVER BOW COUNTIES...
* AT 235 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR NISSLER...OR ABOUT 7 MILES
NORTHWEST OF BUTTE...AND WAS MOVING NORTHEAST AT 45 MPH.
* IN ADDITION TO STRONG WINDS...GOLF BALL SIZE HAIL IS ALSO
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.
&&
LAT...LON 4577 11282 4579 11293 4580 11299 4604 11321
4625 11293 4626 11255 4619 11256 4618 11251
4607 11245 4590 11241
TIME...MOT...LOC 2036Z 231DEG 37KT 4607 11263
$$
ALLEGRETTO000
WWUS55 KMSO 062041
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
241 PM MDT THU AUG 6 2009
MTC023-093-062052-
/O.EXP.KMSO.SV.W.0022.000000T0000Z-090806T2045Z/
SILVER BOW MT-DEER LODGE MT-
241 PM MDT THU AUG 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEER LODGE AND SILVER
BOW COUNTIES EXPIRES AT 245 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.
LAT...LON 4577 11282 4579 11293 4580 11299 4604 11321
4625 11293 4626 11255 4619 11256 4618 11251
4607 11245 4590 11241
TIME...MOT...LOC 2042Z 231DEG 37KT 4611 11255
$$
ALLEGRETTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:57 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 6, 10:57 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 1057 AM MDT THU AUG 6 2009 ...SEVERE WEATHER AND HEAVY RAIN POSSIBLE WITH STORMS THIS AFTERNOON...FOLLOWED BY MORE HEAVY RAIN TONIGHT INTO FRIDAY. .DISCUSSION...FORECASTS HAVE BEEN UPDATED TO REFLECT RELATIVELY HIGH POTENTIAL FOR STRONG THUNDERSTORMS IN LEMHI COUNTY AND FROM THE SAPPHIRE MOUNTAINS EASTWARD TO BUTTE THIS AFTERNOON AND EARLY EVENING. THIS AREA WILL RECEIVE THE MOST DAYTIME HEATING AND HAS A VERY FAVORABLE WIND ENVIRONMENT FOR POSSIBLE SUPERCELL THUNDERSTORMS WITH LARGE HAIL...STRONG WINDS...AND VERY HEAVY RAIN. DUE TO THE VULNERABILITY OF FLASH FLOODS AND DEBRIS FLOWS IN PORTIONS OF LEMHI COUNTY BECAUSE OF STEEP ROCKY TERRAIN...A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH EARLY EVENING. FURTHER TO THE NORTH ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA...LOTS OF CLOUDS AND SHOWERS ARE KEEPING THE SURFACE RELATIVELY COOL. THIS COOLER AIR WILL REDUCE THE OVERALL INSTABILITY SOMEWHAT AND SHOULD KEEP MOST OF THE THUNDERSTORM ACTIVITY BELOW THE SEVERE LEVEL. HOWEVER...AND A BIG HOWEVER...THE TRAINING OF SHOWERS AND STORMS ACROSS THE CLEARWATERS AND BITTERROOTS MAY SUPPORT AREAS OF QUITE HEAVY RAIN LATER TODAY. PLEASE STAY TUNED TO THE LATEST FORECAST INFORMATION SINCE THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION WITH SEVERE WEATHER AND HEAVY RAIN. AFTER ALL THESE SHORT TERM CONCERNS COMES THE BIG AND VERY MOIST LOW PRESSURE SYSTEM WILL POTENTIALLY VERY HEAVY RAIN SOME AREAS. MORE DETAILS COMING IN THE AFTERNOON DISCUSSION ABOUT AREAS THAT SHOULD SEE THE HEAVIEST RAIN. && .AVIATION...A VERY MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO MORE AND MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN MONTANA. AS THE LOWER ATMOSPHERE FURTHER MOISTENS AND SATURATES...NUMEROUS MOUNTAIN OBSCURATIONS WILL DEVELOP. ALSO...THERE IS A SIGNIFICANT POTENTIAL OF SOME STRONG TO SEVERE STORMS ACROSS PORTIONS OF LEMHI COUNTY INTO SOUTHWEST MONTANA INTO THIS EARLY EVENING AFFECTING KSMN AND KBTM. && .PREV DISCUSSION... /ISSUED 319 AM MDT THU AUG 6 2009/ ..STRONG STORMS POSSIBLE TODAY FOLLOWED BY A POTENTIAL HEAVY RAIN EVENT FRIDAY AND SATURDAY... DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE CONTINUED OVER NIGHT ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. THIS HAS HELPED TO MOISTEN THE ATMOSPHERE. WITH MORE MOISTURE MOVING INTO THE REGION IN THE SOUTHWEST FLOW TODAY...ALONG WITH THE ATMOSPHERE GETTING VERY UNSTABLE THIS AFTERNOON INTO EVENING...THERE IS A THREAT OF STRONG STORMS ACROSS THE AREA. SOME STORMS COULD BECOME SEVERE OVER WESTERN MONTANA. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL MOVE THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT AND WILL REMAIN IN THE AREA THROUGH SATURDAY. ABUNDANT MOISTURE WILL BE PULLED INTO THE REGION AND INTERACT WITH THE UPPER LEVEL LOW TO PRODUCE WIDESPREAD WETTING RAINS ACROSS ALL OF WESTERN MONTANA AND NORTH CENTRAL IDAHO. BY THE END OF THE EVENT SATURDAY AFTERNOON...MOST VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF PRECIPITATION WITH THE HIGHER TERRAIN IN GLACIER NATIONAL PARK AND THE CLEARWATER MOUNTAINS IN IDAHO RECEIVING TWO TO FOUR INCHES OF RAIN. PRECIPITATION AMOUNTS GREATER THAN FOUR INCHES IS NOT OUT OF THE QUESTION LOCALLY OVER THE HIGHER TERRAIN...BUT DUE TO FORECAST MODEL DIFFERENCES IN PLACEMENT...THESE AREAS ARE DIFFICULT TO IDENTIFY AT THIS TIME. IN ADDITION TO THE HEAVY RAIN FALL...TEMPERATURES WILL DROP SIGNIFICANTLY COMPARED TO EARLIER THIS WEEK...RANGING ANYWHERE FROM 20 TO 30 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. SUNDAY THROUGH MONDAY...THE LOW PRESSURE SYSTEM IS EXPECTED TO GRADUALLY PUSH EAST OUT OF THE REGION LATE SATURDAY AND SUNDAY. A SHORTWAVE RIDGE OF HIGH PRESSURE WILL BUILD IN ITS WAKE...GRADUALLY BRINGING A DRYING AND WARMING TREND FOR EARLY NEXT WEEK. TUESDAY THROUGH FRIDAY...UNCERTAINTY CONTINUES FOR NEXT WEEK. THE OPERATIONAL GFS SENDS AN OPEN WAVE ACROSS SOUTHERN CANADA DRAGGING A COLD FRONT THROUGH THE NORTHERN ROCKIES MONDAY NIGHT. THE ECMWF CLOSES OFF THE LOW AND DIGS IT OFF THE PACIFIC COAST AND HELPS BUILD A WEAK RIDGE INTO THE REGION KEEPING THE FORECAST WARM AND DRY. SINCE THIS IS THE FIRST HINT OF A COOL DOWN FROM THE GFS AND THE GFS AND CANADIAN ENSEMBLES SUGGEST THE SLOWER PROGRESSION OF THE LOW SIMILAR TO THE ECMWF...DECIDED TO NOT GIVE THE GFS MUCH WEIGHT IN THE FORECAST. SMALL CHANCES OF SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK AS A LITTLE MOISTURE WORKS ITS WAY INTO THE RIDGE THAT BUILDS OVER THE GREAT BASIN. AVIATION...A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY AND TONIGHT. THERE IS A THREAT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THIS PERIOD. SOME THUNDERSTORMS COULD BECOME SEVERE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....KOLATA AVIATION...BAUCK
Hazardous weather outlook, Aug 6, 10:20 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1020 AM MDT THU AUG 6 2009 IDZ005>008-MTZ001>005-043-070400- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 1020 AM MDT THU AUG 6 2009 /920 AM PDT THU AUG 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. THE MAIN THREAT FROM THE STORMS WILL BE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO ONE INCH OF RAIN IN THE VALLEYS...WITH SOME OF THE HIGHER TERRAIN POSSIBLY SEEING TWO TO THREE INCHES. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD AVERAGE 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ006-007-070400- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1020 AM MDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING...WITH THE MAIN THREAT FROM THE STORMS BEING STRONG GUSTY WINDS...FREQUENT LIGHTNING...HAIL...AND HEAVY RAIN. SOME THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...FLOOD AND DEBRIS FLOWS IN AREAS OF STEEP TERRAIN ARE A CONCERN FROM SHORT DURATION HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...LOWER ELEVATION VALLEYS MAY SEE UP TO ONE INCH OF RAIN WITH SOME OF THE HIGHER TERRAIN POSSIBLY SEEING MORE THAN TWO INCHES. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD BE 20 TO 30 DEGREES COOLER FRIDAY AND SATURDAY COMPARED TO EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 6, 1:39 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
139 PM MDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND GST 5 SE NORTH FORK 45.35N 113.92W
08/06/2009 M71.00 MPH LEMHI ID MESONET
WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.
1251 PM FLASH FLOOD 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 LEMHI ID PUBLIC
HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.
1251 PM HAIL 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 E1.75 INCH LEMHI ID PUBLIC
LARGE HAIL REPORT FROM PUBLIC IN CARMEN.
1251 PM HAIL 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 E1.00 INCH LEMHI ID FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
INCHES DEEP.
&&
FELSCHLocal storm report, Aug 6, 1:47 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
147 PM MDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 NW SALMON 45.23N 113.97W
08/06/2009 M1.50 INCH LEMHI ID TRAINED SPOTTER
1251 PM TSTM WND GST 5 SE NORTH FORK 45.35N 113.92W
08/06/2009 M71.00 MPH LEMHI ID MESONET
WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.
1251 PM FLASH FLOOD 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 LEMHI ID PUBLIC
HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.
1251 PM HAIL 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 E1.75 INCH LEMHI ID PUBLIC
LARGE HAIL REPORT FROM PUBLIC IN CARMEN.
1251 PM HAIL 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 E1.00 INCH LEMHI ID FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
INCHES DEEP.
&&
FELSCHLocal storm report, Aug 6, 1:54 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
154 PM MDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 NW SALMON 45.23N 113.97W
08/06/2009 M1.50 INCH LEMHI ID TRAINED SPOTTER
1251 PM TSTM WND GST 5 SE NORTH FORK 45.35N 113.92W
08/06/2009 M71.00 MPH LEMHI ID MESONET
WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.
1251 PM FLASH FLOOD 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 LEMHI ID PUBLIC
HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.
1251 PM HAIL 4 SE NORTH FORK 45.37N 113.93W
08/06/2009 E1.00 INCH LEMHI ID FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
INCHES DEEP.
1251 PM HAIL 5 N SALMON 45.25N 113.89W
08/06/2009 E1.75 INCH LEMHI ID PUBLIC
LARGE HAIL REPORT FROM PUBLIC IN CARMEN.
&&
FELSCHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:56 PM MDT | Special Weather Statement | MSO | Flathead | 64 min |
| Aug 5, 8:31 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lincoln | 44 min |
| Aug 6, 2:41 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Silver Bow | 49 min |
| Aug 6, 2:42 PM MDT | Flash Flood Warning | MSO | Silver Bow | 93 min |
| Aug 6, 3:40 PM MDT | Flood Watch | MSO | Flathead | 21 hr |
| Aug 6, 4:19 PM MDT | Severe Thunderstorm Warning | MSO | Silver Bow | 36 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.